MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN HK GDE INSERT LOCK SCREW; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED.

SMITH & NEPHEW, INC. LGN HK GDE INSERT LOCK SCREW; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED.
Model Number 71421931
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Codes Pain (1994); Joint Laxity (4526)
Date of Event 04/08/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a tka surgery had been performed on (b)(6) 2020 the patient reported pain and instability because the locking screw of legion hk gd motion isrt 18mm sz 2-3 rt loosened.The adverse event was addressed with a revision surgery on (b)(6) 2021 to replace the insert, the bolt and sleeve.The condition of the patient is unknown.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, smith and nephew has not received the explanted device and/or adequate materials to fully evaluate the complaint.If additional clinically relevant materials are later received, then the case may be re-opened for further evaluation.A complaint history review found related failures for the listed device; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to fit/sizing issue, abnormal motion over time and/or traumatic injury.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
LGN HK GDE INSERT LOCK SCREW
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED.
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11777287
Report Number1020279-2021-03741
Device Sequence Number3550724
Product Code KRO
UDI-Device Identifier00885556029282
UDI-Public00885556029282
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71421931
Device Catalogue Number71423348
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/08/2021
Supplement Date Received by Manufacturer09/02/2021
Initial Report FDA Received Date05/05/2021
Supplement Report FDA Received Date09/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;